British Lung Foundation

SWOLLEN ANKLES

I know this is a common problem with our condition but I have been quite lucky so far although now my feet and ankles are swelling but my left one far more than the right. The only time they seem to be ok is when I get up in the morning. My breathing has deteriorated also but not sure if this is in any way connected. Help, advise, suggestions please. Susie

19 Replies
oldestnewest

Hi I think you should go to your doctor just to be sure and put your mind at rest. It could just be all the hot weather this summer. My husband seems to suffering a little too. Perhaps you could ring the helpline in the morning.

My husband is very breathless these last few days we wondered if it was the change of the seasons? Take care and just be aware that it could also be the start of an infection. Lots of love TAD x x

Reply

My breathing has also been worse for a few days now.

polly xx

Reply

Me too ... worse breathing last few days. Ankles just starting to go down after months ... even swollen legs a couple of days ago. Taking water tablets 40mg is helping. and the cooler weather too. This swelling over last few months does seem to have coincided with generally worse breathing and lower oxygen sats than have been used to . so maybe heart has been affected including by spiriva that does have swollen ankles and feet as a side effect. now changed to eklira so maybe that is why swelling is going down ? x

Reply

Hi Julie, my feet and ankles were enormous for a while, even doubling up the water tablets, and it turned out that Spiriva was the cause. It also gave me horrendous stomach acid. Since changing inhalers both have been 'cured'. Makes me wonder just how many of our associated problems are caused by the medication we are given?

Reply

yes, me too ... I will be more prepared to see those connections in future rather than just think my body is root cause. x

Reply

Hi, I have been on Spiriva for a long time now so would be surprised if this is a contributory factor, I'm inclined to think that the heart has been affected but will see what the doc says. Thankyou for your response. Take care Susie

Reply

Seyre, I was on Spiriva for many years before the problems became troublesome.

Reply

Sounds like you are listening to your body. X

Reply

Hi, i went into a walk in centre as my feet were slightly swollen! the nurse just said it was normal for my age!! said nothing about it being connected to copd! :/

Reply

I think if the ankle swelling has just come on, you should check things with your doctor, ankle swelling is not necessarily connected with copd.

You say your breathing has deteriorated this is another very good reason to speak with your doctor, just write down any other changes you have noticed and try to see your doctor sooner rather than later.

Take good care and let us know how you get on.

Best wishes BC

Reply

Thankyou all for your advice, I have an appointment at the docs tomorrow so will let you know how I get on. Susie

Reply

see the doc

Reply

Many thanks to you all for your response. Went to Doctors this morning and just told it is possibly the steroids that are partly to blame for the swollen ankles and that there is no more help that he can give for the breathing! Oh well such is life, plod on. Susie

Reply

hello seyre so sorry but as you say plod on,but you would think there was something in this day and age,bernice

Reply

Hi Bernice. I am on the lung transplant list and the doctors just assume there is nothing left for them to do. I may be a difficult case but usually they can offer some help to people with swollen ankles. I can only trust his judgement that it is nothing to worry about. Sue

Reply

hello seyre happen its meds your on and if your on oxy can get swollen ankles,try resting them up for 2hrs day,i,m only moderate yet so im not much help but I understand,have you tried reflexolgy,oh that is a relief for restless leg syndrome,i have a friend who comes once a month 20pound its worth it for the relief,its her job I pay friends rates,i think its good for swollen ankles to but you have to check,good luck with your transplant ,bernice

Reply

Thanks Bernice will definetly give that a try. Sue

1 like
Reply

my doctor said swollen feet were the result of amolopodine,didnt mention copd,reduced my dose but still no difference jim

Reply

I have high blood preasure, went to doctor after reading leaflet on new blood preasure tablets prescribed to me. Doc said " I will change tabs as they can make ankles swell" he changed them to Almatec. ankles went down! then my husbands ankles began to swell!" please put him on Almatec too" I asked, so he did, result no swollen ankles! As for it being an age thing, I`m 77 & dont have swollen ankles anymore! I am friends with people much older, their ok,

Reply

You may also like...